Table of Contents Author Guidelines Submit a Manuscript

A corrigendum for this article has been published. To view the corrigendum, please click here.

Case Reports in Immunology
Volume 2017 (2017), Article ID 4249157, 3 pages
Case Report

Docetaxel-Induced Systemic Sclerosis with Internal Organ Involvement Masquerading as Congestive Heart Failure

Department of Family Medicine, Henry Ford Hospital, Wayne State University School of Medicine, Detroit, MI 48202, USA

Correspondence should be addressed to Bumsoo Park

Received 2 November 2016; Revised 9 January 2017; Accepted 22 January 2017; Published 6 February 2017

Academic Editor: Necil Kütükçüler

Copyright © 2017 Bumsoo Park et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Systemic sclerosis, or scleroderma, is a complex medical disorder characterized by limited or diffuse skin thickening with frequent involvement of internal organs such as lungs, gastrointestinal tract, or kidneys. Docetaxel is a chemotherapeutic agent which has been associated with cutaneous side effects. An uncommon cutaneous side effect of docetaxel is scleroderma-like skin changes that extend from limited to diffuse cutaneous systemic sclerosis. Several case reports have been published regarding the association of docetaxel and systemic sclerosis. However, those reports demonstrated the association between docetaxel and scleroderma-like skin changes without internal organ involvement. Here, we report a case of systemic sclerosis with pulmonary arterial hypertension and a microangiopathic kidney involvement induced by docetaxel chemotherapy. After an exhaustive literature review, this could be the first case of docetaxel-induced systemic sclerosis involving internal organs.